Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 6, NWS Hastings, NE

March 4, 201315 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Mar 4, 2013, 2:47 PM CST for 15 counties in Nebraska. It took effect at Mar 4, 2013, 9:27 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 2:47 PM CST (20:47 UTC)
In effect from
Mar 4, 2013, 9:27 PM CST
Expired
Mar 5, 2013, 3:00 PM CST
In force
18 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-248 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS73 KGID 042047
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
247 PM CST MON MAR 4 2013

...WINDY CONDITIONS TONIGHT AND TUESDAY...

.WINDS WILL INCREASE TONIGHT AND REMAIN STRONG ON TUESDAY
FOLLOWING THE PASSAGE OF COLD FRONTAL BOUNDARY. NORTHWEST WINDS
WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. WIND SPEEDS WILL
SUBSIDE LATE TUESDAY AFTERNOON AND EVENING.

NEZ039-040-046-047-061-062-074-075-050500-
/O.NEW.KGID.WI.Y.0006.130305T1000Z-130305T2100Z/
VALLEY-GREELEY-SHERMAN-HOWARD-BUFFALO-HALL-KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...KEARNEY...
GRAND ISLAND...MINDEN...HASTINGS
247 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE OVERNIGHT AND WILL REMAIN
  STRONG DURING THE DAY ON TUESDAY. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ041-048-049-063-064-076-077-050500-
/O.NEW.KGID.WI.Y.0006.130305T1300Z-130305T2100Z/
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA...
AURORA...YORK...CLAY CENTER...GENEVA
247 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY. 

* TIMING...INCREASING TUESDAY MORNING AND REMAINING STRONG DURING
  THE DAY.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
725 
WWUS73 KGID 050327
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CST MON MAR 4 2013

...WINDY CONDITIONS EXPECTED OVERNIGHT AND TUESDAY...

.WINDS WILL INCREASE OVERNIGHT AND REMAIN STRONG ON TUESDAY
FOLLOWING THE PASSAGE OF COLD FRONTAL BOUNDARY. NORTHWEST WINDS
WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. WIND SPEEDS WILL
SUBSIDE LATE TUESDAY AFTERNOON AND EVENING.

NEZ039-040-046-047-061-051200-
/O.EXT.KGID.WI.Y.0006.130305T0327Z-130305T2100Z/
VALLEY-GREELEY-SHERMAN-HOWARD-BUFFALO-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...KEARNEY
927 PM CST MON MAR 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST TUESDAY. 

* TIMING...NORTHWEST WINDS WILL PEAK DURING THE EARLY MORNING
  HOURS...AND SLOWLY RELAX BY AFTERNOON. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ041-048-049-063-064-076-077-051200-
/O.EXT.KGID.WI.Y.0006.130305T1000Z-130305T2100Z/
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA...
AURORA...YORK...CLAY CENTER...GENEVA
927 PM CST MON MAR 4 2013

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE OVERNIGHT AND REMAIN
  STRONG THROUGH TUESDAY AFTERNOON.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ062-074-075-051200-
/O.CON.KGID.WI.Y.0006.130305T1000Z-130305T2100Z/
HALL-KEARNEY-ADAMS-
INCLUDING THE CITIES OF...GRAND ISLAND...MINDEN...HASTINGS
927 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE OVERNIGHT AND REMAIN
  STRONG THROUGH TUESDAY AFTERNOON.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
261 
WWUS73 KGID 051047
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
447 AM CST TUE MAR 5 2013

...STRONG NORTHWEST WINDS THROUGH MID-AFTERNOON IN PARTS OF SOUTH
CENTRAL NEBRASKA...

.NORTHWEST WINDS WILL REMAIN STRONG THIS MORNING AND INTO THE
FIRST PART OF THIS AFTERNOON IN THE WAKE OF A STOUT COLD FRONT. 
SPEEDS WILL SLOWLY BUT STEADILY SUBSIDE DURING THE MID TO LATE
AFTERNOON HOURS...DECREASING TO ONLY 10-15 MPH BY NIGHTFALL.

NEZ039>041-046>049-061>064-074>077-051915-
/O.CON.KGID.WI.Y.0006.000000T0000Z-130305T2100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA
447 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING...WIND SPEEDS WILL PEAK THIS MORNING...AND SLOWLY
  SUBSIDE AS THE AFTERNOON WEARS ON.

* WINDS...NORTHWEST AT SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH
  OCCASIONAL GUSTS TO AROUND 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
892 
WWUS73 KGID 051611
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1011 AM CST TUE MAR 5 2013

NEZ039>041-046>049-061>064-074>077-052100-
/O.CON.KGID.WI.Y.0006.000000T0000Z-130305T2100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA
1011 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.
  WIND SPEEDS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
121 
WWUS73 KGID 052056
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CST TUE MAR 5 2013

NEZ039>041-046>049-061>064-074>077-052200-
/O.EXP.KGID.WI.Y.0006.000000T0000Z-130305T2100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA
256 PM CST TUE MAR 5 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

WIND SPEEDS HAVE DIMINISHED THIS AFTERNOON AND WIND SPEEDS WILL
CONTINUE TO DECREASE THROUGH THE EVENING...THEREFORE THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:00 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 4, 11:00 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1100 AM CST MON MAR 4 2013

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 319 AM CST MON MAR 4 2013

THE PRIMARY CONCERN THROUGH THE NEXT 24 HOURS WILL BE INCREASING
NORTHWEST WINDS...INCLUDING A FEW SURGES BOTH THIS MORNING AND
AGAIN TONIGHT THAT COULD AT LEAST BRIEFLY EXCEED ADVISORY
CRITERIA...SUSTAINED 30 MPH...ESPECIALLY NORTH OF I-80.
OTHERWISE...DESPITE THE CONTINUATION OF LOW POPS OR AT LEAST NON-
MEASURABLE DRIZZLE/SPRINKLE/FLURRY WORDING ACROSS THE ENTIRE
CWA...A DECENT CHUNK OF THE AREA WILL PROBABLY SKATE THROUGH THE
NEXT 24 HOURS WITHOUT SEEING A SINGLE RAIN DROP OR SNOWFLAKE.

09Z OBJECTIVE SURFACE ANALYSIS REVEALS DUAL LOW PRESSURE CENTERS
ACROSS THE CENTRAL/SOUTHERN PLAINS...ONE ACROSS WESTERN OK AND THE
OTHER OVER NORTH CENTRAL NEBRASKA. BEHIND THE NORTHERN LOW...THE
FIRST OF ESSENTIALLY TWO COLD FRONTS IS MAKING STEADY PROGRESS
ACROSS WESTERN AND NORTH CENTRAL NEB AT THIS HOUR...WITH AN ABRUPT
SWITCH TO GUSTY NORTHWEST WINDS POISED TO REACH MUCH OF THE
WESTERN 1/2 OF THE CWA BY SUNRISE. AHEAD OF THIS BOUNDARY...SOME
LIGHT FOG/HAZE HAS DEVELOPED ACROSS POCKETS OF THE CWA THANKS TO A
VERY LIGHT WIND REGIME...BUT VISIBILITIES HAVE REMAINED WELL ABOVE
LEVELS WORTHY OF FORECAST INCLUSION. TEMPS EARLY THIS MORNING ARE
AVERAGING BETWEEN 27-34 DEGREES...WITH LITTLE CHANGE EXPECTED FOR
MORNING LOWS...AND MAYBE EVEN A BRIEF RISE BEHIND THE INITIAL COLD
FRONT SURGE. 11-3.9 MICRON SATELLITE IMAGERY DEPICTS CLEAR SKIES
DOMINATING MOST OF THE CWA...ALTHOUGH A FAIRLY SOLID BATCH OF LOW
STRATUS OVER NORTHERN NEB WILL STEADILY INFILTRATE THE CWA FROM
NORTH-SOUTH OVER THE NEXT SEVERAL HOURS. LOOKING ALOFT...WATER
VAPOR IMAGERY AND SHORT TERM MODEL DATA HIGHLIGHT A FAIRLY COMPACT
BUT TIGHTLY WOUND 500MB VORT MAX CHURNING EAST-SOUTHEAST ALONG THE
MT/ND BORDER...WITH A FEW VERY SUBTLE PERTURBATIONS CROSSING THE
CENTRAL PLAINS IN QUASI-ZONAL FLOW. CONCENTRATED ISENTROPIC
LIFT/WARM AIR ADVECTION SNOW BANDS ARE CURRENTLY FOCUSED SEVERAL
HUNDRED MILES TO OUR EAST ACROSS CENTRAL/EASTERN IA.

STARTING WITH THE DAYTIME FORECAST...OVERALL LITTLE CHANGE TO
PREVIOUS THINKING. IN THE BIG PICTURE...SEVERAL MODELS ARE IN
EXCELLENT AGREEMENT THAT THE CORE OF THE AFOREMENTIONED VIGOROUS
VORT MAX WILL ONLY SLOWLY MIGRATE TO A POSITION OVER FAR NORTH
CENTRAL SD BY SUNSET...ALTHOUGH ITS SOUTHWEST-TRAILING MID LEVEL
TROUGH AXIS WILL EXTEND ACROSS WESTERN NEB INTO CO BY THIS TIME.
AT THE SURFACE...BY FAR THE MAIN STORY TODAY WILL BE
INCREASING/GUSTY NORTHWEST WINDS...WITH SOME OF THE STRONGEST
SPEEDS OF THE DAY LIKELY THROUGH EARLY AFTERNOON IN ASSOCIATION
WITH THE PASSAGE OF A 3+ MILLIBAR PER 3-HOUR PRESSURE RISE CENTER
STILL APPROACHING FROM THE NORTHWEST. PER UPSTREAM OBS AT PLACES
SUCH AS VALENTINE/THEDFORD...THIS INITIAL SURGE OF WINDS COULD
BRIEFLY EXCEED ADVISORY CRITERIA...BUT AS WHOLE SUSTAINED SPEEDS
DURING THE DAY SHOULD AVERAGE CLOSER TO 25 MPH/GUSTS UP TO AROUND
35 MPH...VERSUS SUSTAINED 30+ MPH...AND THUS HAVE NO PLANS TO
ISSUE A WIND ADVISORY FOR TODAY. TURNING TO OUR RATHER MINIMAL
PRECIP CHANCES...HAVE CONTINUED TO CARRY A SLIGHT CHANCE OF A
BRIEF PERIOD OF DRIZZLE THROUGH NOON FOR MOST NEB
ZONES...CORRESPONDING TO THE ADVANCING LOW STRATUS DECK WHICH
MIGHT BE JUST THICK ENOUGH TO SUPPORT LIGHT DRIZZLE. NOT EXPECTING
ANY KIND OF IMPACT WITH THIS DRIZZLE SHOULD IT EVEN OCCUR AT
ALL...AS ANY TEMPS INITIALLY JUST BELOW FREEZING SHOULD QUICKLY
RISE AS THE STRATUS/INCREASING WINDS MOVE IN. TURNING TO THIS
AFTERNOON...THE LOW STRATUS DECK SHOULD STEADILY VACATE THE CWA
FROM NORTH-SOUTH...WHILE ALOFT...THERE WILL BE A MODEST INCREASE
IN MID LEVEL MOISTURE/SATURATION EVIDENT AT 700MB...ESPECIALLY
ACROSS THE SOUTHERN 1/2 TO 1/3 OF THE CWA. AS A RESULT...HAVE
CONTINUED 20-30 PERCENT RAIN CHANCES THIS AFTERNOON GENERALLY
SOUTH OF THE HIGHWAY 6 CORRIDOR...WHILE ONLY MENTIONING SPRINKLE
POTENTIAL FARTHER NORTH. PER REFLECTIVITY PROGS FROM THE 00Z 4KM
WRF-NMM/ARW...OUR KS ZONES ARE CLEARLY MOST FAVORED TO SEE MAYBE A
FEW HUNDREDTHS OF AN INCH OF RAIN THIS AFTERNOON. TEMP-WISE
TODAY...IT WILL BE A MULTI-FACETED BATTLE BETWEEN CLOUD
TRENDS...EXCELLENT MIXING AND WEAK COLD AIR ADVECTION. ENDED UP
GOING WITH A BLEND OF VARIOUS MODELS/GUIDANCE...WHICH KEPT HIGHS
VERY CLOSE TO PREVIOUS FORECAST WITH LOW 40S MOST AREAS AND MID
40S MOST FAVORED WEST.

FOR THE EVENING/OVERNIGHT PERIOD...THE MID LEVEL VORT MAX WILL
STEADILY SLIDE SOUTHEAST FROM NORTHERN SD TO THE NEB/IA BORDER BY
SUNRISE TUESDAY MORNING. WHILE THIS TRACK WILL CLEARLY FOCUS THE
VAST MAJORITY OF FORCING AND RESULTANT WIDESPREAD PRECIP POTENTIAL
TO OUR EAST OVER IA/MO...AT LEAST SPOTTY PRECIP CANNOT BE RULED
OUT WELL INTO THE NIGHT LOCALLY AS THE STOUT TROUGH AXIS TRAILING
SOUTHWARD FROM THE PRIMARY VORT MAX SWINGS OVERHEAD. FOR THE
EVENING HOURS...KEPT AT LEAST A FLURRY MENTION ALL AREAS...WITH
20-30 POPS MAINLY IN KS ZONES AND FAR EASTERN NEB ZONES NEAR HWY
81. AGAIN...MOST AREAS WILL LIKELY MISS OUT ALTOGETHER...BUT WITH
THE PASSING COLD POCKET ALOFT A FEW BANDS OF BRIEF PASSING SNOW
SHOWERS ARE VERY POSSIBLE. AFTER MIDNIGHT...KEPT OUT ANY
MEASURABLE POP...BUT LINGERED FLURRY POTENTIAL MAINLY ACROSS OUR
NORTHEAST 1/3...AS IT WOULDN/T TAKE MUCH FOR A BATCH OF LOW
STRATUS DIVING SOUTHEAST ALONG THE WESTERN EDGE OF THE MAIN VORT
MAX TO PRODUCE FLURRIES. TURNING TO WINDS...IT LOOKS LIKE
ESPECIALLY THE NORTHERN 1/3 OF THE CWA WILL AGAIN BE FLIRTING WITH
ADVISORY CRITERIA SPEEDS ESPECIALLY AFTER MIDNIGHT...AS STRONG
COLD AIR ADVECTION AND ANOTHER PRESSURE RISE MAXIMUM MOVES IN FROM
THE NORTHWEST IN ASSOCIATION WITH THE SECOND AND STRONGER COLD
FRONT. IN GENERAL...ANTICIPATE A LULL IN WIND SPEEDS MOST AREAS
THIS EVENING...BEFORE RAMPING BACK UP AGAIN FAIRLY NOTICEABLY LATE
IN THE NIGHT. MUCH LIKE THIS MORNING...COULD EASILY SEE SUSTAINED
SPEEDS BRIEFLY HIT 30+ MPH LATE TONIGHT MAINLY NORTH OF I-80.
HOWEVER...BASED ON A BLEND OF VARIOUS MODELS/GUIDANCE...AND ALSO
CONSIDERING THE GENERALLY UNFAVORABLE TIME OF DAY FOR VERY STRONG
WINDS...FEEL THAT 30+ MPH WILL NOT BE ALL THAT WIDESPREAD OR LONG
LASTING...WITH POTENTIALLY BETTER CHANCES FOR MORE SOLIDLY MEETING
ADVISORY CRITERIA HOLDING OFF UNTIL THE TUESDAY DAYTIME PERIOD
DESCRIBED BELOW. AS A RESULT...WILL HOLD OFF ON ANY ADVISORY
HEADLINES FOR NOW...BUT MAINTAIN NEAR-ADVISORY SPEEDS IN THE
HAZARDOUS WEATHER OUTLOOK. MADE LITTLE CHANGE TO OVERNIGHT LOW
TEMPS...AS STRONG BREEZES SHOULD HOLD THINGS UP NO LOWER THAN THE
LOW-MID 20S IN MOST AREAS...DESPITE SKIES CLEARING OUT IN AT LEAST
THE SOUTHWESTERN CWA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 319 AM CST MON MAR 4 2013

THE TWO PRIMARY FORECAST CONCERNS WILL CENTER AROUND NEAR ADVISORY
CATEGORY WINDS ON TUESDAY...AND THEN A POTENTIALLY SIGNIFICANT
PRECIPITATION PRODUCING STORM SYSTEM FRIDAY NIGHT THROUGH SUNDAY.

TUESDAY...A STRONG UPPER LEVEL VORT MAX WILL SLIDE OFF TO OUR EAST
WITH SNOW ALONG AND EAST OF ITS TRACK THROUGH IOWA AND ILLINOIS. FOR
OUR AREA THIS SYSTEM WILL BRING STRONG NORTHWESTERLY WINDS AND
COOLER TEMPERATURES...BUT DRY CONDITIONS ARE EXPECTED ON TUESDAY.
THERE WILL BE A SHARP PRESSURE RISE ON THE BACK SIDE OF THIS SYSTEM
ACROSS NEBRASKA AND SOUTH DAKOTA AND 850MB WIND SPEEDS COULD BE
AROUND 50KTS TUESDAY MORNING. IF THE SYSTEM TIMING WAS EXPECTED TO
BETTER CORRESPONDED WITH PEAK AFTERNOON HEATING THEN WE WOULD HAVE
LIKELY ISSUED A WIND ADVISORY DUE TO INCREASED MIXING. HOWEVER...THE
MAXIMUM PRESSURE GRADIENT AND THRUST OF STRONG WIND WILL BE DURING
THE MORNING HOURS WITH DECREASING WINDS DURING THE AFTERNOON. SOME
FORECAST MODEL GUIDANCE GIVES US WIND ADVISORY CRITERIA OF 30 MPH
TUESDAY MORNING...WHILE OTHER GUIDANCE SAYS WE WILL REMAIN JUST
BELOW. REGARDLESS IT WILL BE WINDY...BUT CONFIDENCE IS NOT YET THERE
TO ISSUE A WIND ADVISORY HEADLINE AT THIS TIME. TEMPERATURES WILL BE
COOLER WITH 850MB AIR WELL BELOW FREEZING. EXPECT STRONG MIXING TO
AROUND 850MB WILL ALLOW MOST AREAS TO REACH INTO THE MID 30S...BUT
STILL COOLER THAN THE LAST FEW DAYS.

WEDNESDAY THROUGH FRIDAY...THIS WILL BE A QUIET AND MILD PERIOD WITH
AN UPPER LEVEL RIDGE POSITIONED OVER THE GREAT PLAINS STATES. A
SOUTHERLY SFC WIND AND SOUTHWESTERLY UPPER LEVEL WIND WILL PUMP
WARMER AIR INTO OUR AREA WITH HIGH TEMPERATURES CLIMBING FROM THE
LOWER 40S ON WEDNESDAY INTO THE 45 TO 55 DEGREE RANGE ON BOTH
THURSDAY AND FRIDAY. HOWEVER...A LARGE UPPER LEVEL TROUGH WILL BE
DIGGING ACROSS THE WESTERN CONUS BY THURSDAY AND FRIDAY AND WILL
BEGIN TO IMPACT OUR AREA AS EARLY AS FRIDAY NIGHT.

FRIDAY NIGHT THROUGH SUNDAY. FORECAST MODELS CONTINUE TO ADVERTISE A
VERY LARGE CUT OFF UPPER LOW OVER THE DESERT SOUTHWEST FRIDAY NIGHT
THAT WILL VERY SLOWLY TRACK OUT INTO THE PLAINS BY SOME POINT OVER
THE WEEKEND. FORECAST MODEL DIFFERENCES ABOUND WITH THE 00Z GFS
SENDING AN INITIAL WAVE OF ENERGY INTO THE PLAINS EARLIER WHILE
HOLDING A PORTION OF THE CUT OFF LOW OVER THE SOUTHWEST. THE 00Z
ECMWF SLOWLY BRINGS THE UPPER LOW OUT INTO THE PLAINS IN ONE PIECE
AS A GIANT STORM SYSTEM. CURRENT BELIEF IS THAT A LARGE STORM SYSTEM
WILL TAKE SHAPE ACROSS THE DESERT SOUTHWEST LATE IN THE WEEK AND
MOVE SLOW ENOUGH TO ALLOW THE GULF OF MEXICO TO BE OPEN FOR GOOD
MOISTURE TRANSPORT NORTHWARD FOR THIS TIME OF YEAR. USUALLY THESE
SYSTEMS TEND TO COME OUT OF THE DESERT SOUTHWEST EVEN SLOWER THAN
MOST MODELS INDICATE 5 OR 6 DAYS OUT. THEREFORE...WOULD NOT BE
SURPRISED IF THIS SYSTEM SLOWS DOWN. COLD AIR IS ALSO HARDER TO COME
BY THIS TIME OF YEAR...ESPECIALLY WHEN WE SEE SUCH PROLONGED WARM
AIR ADVECTION OUT AHEAD OF THE SYSTEM...WHICH WILL MAKE RAIN THE
CURRENTLY FAVORED PRECIPITATION TYPE. THEREFORE...WENT ABOVE
GUIDANCE ON OVERNIGHT LOWS FRIDAY NIGHT AND SATURDAY NIGHT KEEPING
PRECIPITATION TYPE AS RAIN...WHICH IS ALSO IN PRETTY GOOD AGREEMENT
WITH THE 00Z ECMWF. HOWEVER...A WORD OF CAUTION...THE TRACK OF A CUT
OFF LOW COMING OUT OF THE DESERT SOUTHWEST TENDS TO BE VERY HARD TO
FORECAST UNTIL WITHIN ABOUT 2 TO 3 DAYS OUT. THEREFORE EXPECT WIDE
MODEL SWINGS THE NEXT SEVERAL DAYS WITH SOME INDICATING COLD AND
SNOW WHILE OTHERS SAY WARMER AND RAIN. ANOTHER SUPPORTER OF THE
WARMER SOLUTION IS THAT THIS SYSTEM WILL LIKELY BE CUT OFF FROM THE
NORTHERLY JET STREAM...WHICH WILL ALSO CUT OFF THE FLOW OF COLDEST
AIR AND GIVE THE SYSTEM SOME TIME TO MODERATE AS IT SLOWLY TRACKS
ACROSS THE SOUTHWEST. AGAIN...WILL HEDGE TOWARDS THE WARMER RAIN
SOLUTION AT THIS TIME...BUT PRECIPITATION TYPE WILL ULTIMATELY
DEPEND ON THE STORM TRACK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1048 AM CST MON MAR 4 2013

MVFR CLOUDS AT THE TERMINAL THIS MORNING WILL SCATTER/CLEAR THIS
AFTN...WITH CLOUDS INCREASING AGAIN LATE TONIGHT/TUESDAY MORNING
AS AN UPPER LOW PRESSURE TRANSLATES SE FM THE WESTERN DAKOTAS.
KGRI LOOKS TO BE ON THE SW PERIPHERY OF THE LOWER CLOUD HEIGHTS
TUESDAY MORNING AND ONLY INCLUDED SCATTERED MVFR. NORTHWEST WINDS
WILL BE STEADY INTO THE AFTN BUT GRADIENT WILL RELAX SOME THIS
EVENING WITH WIND GUSTS DIMINISHING. SECONDARY COLD FRONT CROSSES
THE TERMINAL TONIGHT WITH NW WINDS INCREASING AGAIN TOWARD
DAYBREAK TUESDAY WITH WINDS REMAINING STRONG/GUSTY INTO TUESDAY
AFTN WITH GUSTS AOA 30KTS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...PFANNKUCH
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, Mar 4, 10:29 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1029 AM CST MON MAR 4 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1029 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NORTHWEST WIND GUSTS NEAR 40 MPH ARE POSSIBLE TOWARD TUESDAY
MORNING...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NORTHWEST WINDS GUSTS NEAR 40 MPH ARE FORECAST TUESDAY...MAINLY FOR
LOCATIONS NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.